Journey to Academic Success Sept. 16th- 20th, 2019

Journey to Academic Success is a week long, student-centered event featuring an array of engaging, interactive, and educational activities presented by students, staff, and faculty of Saint Leo University. This collaborative series is intended to provide students with tools & strategies that promote progression and retention. <u>The sessions for *Journey to Academic Success* week are open to all.</u>

Descriptions of Sessions

September 16th- Mindful Monday

10:30am-11:00am OMG! What's my GPA?, Kirk Hall 122 (30 mins) Join Dr. Monika Kiss to learn to calculate your grade point average (GPA). It is important for students to maintain good standing at the university. A strong GPA allows students to participate in clubs, maintain financial aid, and graduate with honors. Students may not realize how difficult it is to recover from a bad grade and how those grades impact GPA. So, if you want to figure out your GPA, join this session. Don't forget to bring your calculator!

11:00am-Noon Get your LASSI on!, Kirk Hall 122, (60 mins)

Join the CAVE's Peer-Assisted Learning (PAL) Coaches in this learning though play pop-up session aimed at helping students better understand how to effectively use academic skills and strategies. Also, learn the benefits of completing the Learning and Study Strategies Inventory (LASSI). Don't miss this opportunity to become more academically self-aware though game play.

3:00pm-3:30pm Pressure! What's your point?, Kirk Hall 122 (30 mins)

Join Susan Mickey for this tactile sensory session. In this session, participants will learn about the pressure points in the hand. This session is made for you if you are seeking ways to reduce headaches and stress, or if you want improve your mood. There are many points that can be made, but as this session asks, "What's your point?"

September 17th- Tools & Tech Tuesday

9:30am-10:20am	Interacting with Assistive Technology, Kirk Hall Lobby (50 mins) Join Mike Bailey from Accessibility Services to learn how technology can improve your school work. From software that can help you write papers to unique note-taking programs, Assistive Technology can take your study skills to the next level.
10:30am-11:10am	Zap it! With Zotero Citation Tool, College of Business-TECO Hall (40 mins) Join Amy Harris for a demonstration of Zotero, a citation tool. Do you want to learn about or need help managing your bibliographic data and other large quantities of material. As your data collection grows, it can be difficult to wrangle. Sit in on this session to learn how to use this cool resource as your prepare for your upcoming research project.
11:10am-Noon	Shazam! I have to do a presentation?!, College of Business-TECO Hall (40 mins) Join Dr. Rhondda Waddell and Dr. Doris Van Kampen-Breit for this eye-catching session on preparing for presentations. At any given time during one's academic or professional life, a large- scale presentation is on the horizon. Learn effective strategies to engage and keep your audience's attention.
11:00am-1:00pm	Tutor Tech Tips! Kirk Hall Breezeway (4 sessions, 30 mins) Stop by and chat with the CAVE tutors about computer and mobile applications that can simplify, modify, and amplify your strategies for academic success! Tutors will be available from 11:00 am - 1:00 pm on Tuesday, September 17th to introduce you to a variety of technological tools you can apply to college life - from studying, to planning, to time management - there IS an app for that!

12:30am-1:00pm Using D2L Effectively College of Business-TECO Hall (30 mins) Join Colleen Mcilroy for a demonstration on effective use of the D2L/Courses platform. Bring your laptop or table, and learn in real-time, the most productive ways to engage and interact with the platform.

September 18th- Winning Wednesday

- 11:00am-Noon Overcoming distractions! Let's get Focused, Kirk Hall Breezeway (60 mins) Join the CAVE's Peer-Assisted Learning (PAL) Coaches for this interactive session aimed at helping students identify and remove distractions that interfere with the learning process. Additionally, explore ways to retain the information that is learned for better academic outcomes.
- 11:00am-Noon Visit Student Success in the Kirk Hall Breezeway as we look forward to Registration 2020! This interactive pop up will allow you to look at best practices towards success and also talk about how to prepare to get registered for another semester of classes!
- 2:30pm-3:30pm Has the semester already got you wanting to sit in your pajamas and watch Netflix all day? Join Student Success as we do a check-in to assess how well we are, discuss strategies for success, and set goals for the future.

September 19th- Thinking Deeply Thursday

- 11:00am-11:45am OMG! I'm not ready for my Math test, College of Business-TECO Hall (45 mins) Join Dr. Monika Kiss for this reflective session to learn how to prepare for and take math exams successfully. Do you ever wonder, "Why do I feel like I can't succeed in math?," "How do I read math textbooks?," "How do I learn new terms effectively?," "How do I identify the main concepts?," or "How do I use formulas?" Participants in this session will gain an awareness related to the important questions and how they apply to their own Math testing processes. Bring your pen, pencil, and highlighter to work though this session.
- 2:00pm-2:45pm Are you Emotionally Intelligent?, College of Business-TECO Hall (50 mins) Join Susan Mickey for this reflective session about why emotional intelligence, also called the emotional quotient (EQ), is an important contributor to effective communication. Participants will learn about aspects of and discover why emotional intelligence/EQ matters when you want to communicate effectively with others.

September 20th- Fun Learning Friday

- 10:00am-10:45am Tasty Subjects: Learning to Write with Food, College of Business-TECO Hall (45 mins) Join Dr. Chantelle MacPhee for this 45 minute session. Participants will taste different candies and chocolate in an effort to learn how to write about a sensory experience. They will learn to use details, as well as write for a specific audience. The writing activity will include group sessions.
- 11:30am-12:30pm What's the Story with Harry Potter?, College of Business-TECO Hall, (60 mins) Join Dr. Kathryn Duncan for some magic. You'll be sorted into your Hogwarts House and engage in storytelling in order to learn about the importance of perspective taking. The stories we tell ourselves can lead to success and happiness--not to mention a bit of magic.

For more information, contact Dr. Demetrix Rostick-Owens or Regina Plummer in the CAVE at 352-588-8307 or <u>CAVE@saintleo.edu</u>.